Restless Legs Syndrome
9,636 members5,947 posts

Cymbalta

Guys, i’m Freaking out over here.

I have already lost faith in one doctor because he had no idea that most of my pain issues were because I was augmenting on ropinerol. So during this time that I had no idea why my who body was moving without my permission and painful he put my on Cymbalta which did help.

I was already taking Lexepro for anxiety which has been pretty well managed for over a decade.

A sleep specialist and neurologist have got me this far.

Now i’m off of the ropinerol and feeling human (ish) I went to my new doctor and asked if we could start working backwards to get me off of the meds the old doctor has put me on because my anxiety has been at all time high since I went through the withdrawal of the ropinerol. It was pretty bad.

My doctor told me to get off the Lexepro (I did) and double my Cymbalta to 120mg a day (I did). I then started having heart palpitations and panic attacks and my depression worsened. I actually had a follow up which the clinic canceled due to a scheduleing conflict and they put me off for two additional weeks. I emailed the doctor and tried to tell her how much distress I was in and got nothing.

Then out of the blue the neurologists office called and said they had an open spot and could I come in sooner (my follow up was in March). So I went and the neurologist freaked out that I was on 120mg of Cymbalta and said no wonder I was having panic attacks.

He said I need to get back on the Lexepro and start tapering off of the Cymbalta since the reason I was taking that was to deal with pain from the ropinerol.

So - I am kind of done. Who should I listen to. My money is on the neurologist right now but I am so scared to come off of the Cymbalta. Has anyone done it? He is having me go slow and I can’t imagine it being worse than the ropinerol but seriously. How can they be telling me the exact opposite and how and how am I supposed to trust any of them when it all just seems like a stab in the dark?

Ugh.

9 Replies
oldestnewest

Hi,

I am sorry to hear of your predicament. Dealing with RLS is hard enough, but put depression on top and it is very hard. I know because I suffer from both as well. I cannot tell you anything about Cymbalta, but I can about Lexapro. I tried tapering off Lexapro twice before (over two different time periods), got very depressed both times, so had to go all the way back up to my original 20mg dose. My predicament has been that my neurologist wants me off this drug because it can exacerbate RLS, but I seem to depend on it to feel good. I turned to someone else (not from this site) for help and they said that Lexapro needs to be gotten off of veryyyyyyyyy slowwwwwwly (a lot, lot more slowly than doctors realize - for example, she said it might take me a year to get from 20mg to 0mg).

Sorry I can’t be of more help, but I hope this little bit about Lexapro helps.

Good luck and take care!

1 like
Reply

Thanks for the sympathy. I know my situation is not unique. The Lexepro wasn’t too bad to come off of for me except for the fact I was deathly depressed after I was off. Kind of a big deal. I have started tapering the Cymbalta and it is not fun. I’m just frustrated that the so called experts keep telling me the opposite information and every time it involves making changes which are uncomfortable. I don’t even know who to trust at this point.

1 like
Reply

Yep, I know exactly what you mean!! The changes are incredibly uncomfortable and it is frustrating to be given opposing stories. I am not going to tell you what to do, but I have decided to stick with my psychiatrist’s advice. I see him much more frequently than I do my neurologist, he knows my moods, and he cares about my emotional well-being (I know my neurologist does too, but he has a weird way of showing it).

Take care and my inbox is always open if you need someone to talk to🙂

1 like
Reply

Even though my symptoms were improving whilst on the Lexepro my symptoms have been awful since I started taking it again. Grrrrr.

Reply

I’m sorry it’s so frustrating. Is there a way you can get your doctors to communicate with each other? My neurologist and psychiatrist met together to make sure they were on the same page. This whole medication game is SO hard, so I would suggest this.

1 like
Reply

Here is an article on Discontinuation from Cymbalta. Scroll down to the "An Alternate Approach from a Physician:"

I had 2 friends on Effexor (similar to Cymbalta). Using prozac as a "bridge" was the key for one friend to get off this drug. My other friend is still on the Effexor and probably will be for life. I'm convinced this is not the depression "coming back" but a symptom caused by discontinuation. peoplespharmacy.com/2017/06...

1 like
Reply

Actually Cymbalta is one of the meds that can have a negative effect on RLS. I was taking 60 mg for unrelated (to RLS) nerve pain and it caused my RLS to be so much worse. Once I lowered the dose to 30 mg I was fine.

I take Gabapentin for my RLS. 1200 mg a day. 300 in the am and 900 at 8:30 pm. Having great success.

Reply

Just to let you know my daughters doctor put her on cymbalta...she was falling all the time.so one night at 4a.m. in the morning I decided to google cymbalta, a young woman came up on U_tube sitting on her bed telling about the side affects she had from taking it and going off it....so when I told my daughter she watched it and the next time she went to her doctor she told him she wasn't taking it anymore,he said "then I won't be your doctor"she said "fine then you are not my doctor...The young girl on U-tube described weeks of brain shocks...my daughter went off of it and experienced the same withdrawl..please be careful with this stuff..this is the kind of med,that will be on t.v. some day showing a commercial on what it has done to people..

2 likes
Reply

Hi, I’m sorry about you losing faith in your doctor. You know, there are a host of ailments, and every doctor can’t know all of them. You just have to find either one who has come in contact with it before, or one who is willing to do some research to help you. I’m 71 years old, been looking for a great doctor for 40 years. Well I’ve found him recently, and he’s the kind who is willing to do research to help me. It may take a while, but it’ll be worth it when you find him or her. Don’t give up. There’s a ton of doctors out there!

Good luck in your search!

3 likes
Reply

You may also like...